DOI 10.1080/15563650.2022.2114911
Severe glycerol intoxication mimicking toxic alcohol ingestion following large volume consumption of vanilla essence.
Аннотация
INTRODUCTION
Patients with ethanol dependence may consume vanilla extract for the high alcohol content.
CASE PRESENTATION: A 42-year-old male with ethanol dependence who developed status epilepticus, severe anion gap metabolic acidosis and a hyperosmolar non-ketotic coma after ingestion of 600 mL vanilla essence. He was found to have an osmolar gap of 151 with a marked pseudohypertriglyceridaemia of 96.4 mmol/L (8350 mg/dL), found to be secondary to significantly elevated glycerol levels. The patient required intubation for status epilepticus and dialysis to correct the severe acid-base disturbance and remove excess glycerol. The patient made a full recovery.
DISCUSSION: Glycerol is traditionally thought to be a nontoxic alcohol, but this represents a severe case of glycerol toxicity requiring treatment with dialysis. It may represent an emerging or underdiagnosed clinical presentation given availability of high-glycerol products. In the right clinical context, pseudohypertriglyceridaemia and altered mental state may be recognised as glycerol intoxication, avoiding the need for unnecessary investigations.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.